Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 11, 2008, 3:44 PM EDT for Loudon County, Monroe County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2008, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 11, 2008, 4:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Loudon County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 102 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:23 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 11, 2:23 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 223 PM EDT WED JUN 11 2008 .SHORT TERM (TONIGHT AND THURSDAY)...SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER THE SOUTHERN APPALACHIANS. THE BEST INSTABILITY AND LOW LEVEL CONVERGENCE APPEAR TO BE IN THE SOUTHERN TN VALLEY...THE SMOKIES...AND SW NC...AND EXPECT THAT THESE AREAS WILL BE THE MOST ACTIVE THIS EVENING. WATER VAPOR IMAGERY ALSO SHOWS A DEFORMATION ZONE OVER THE AREA. AN EASTERLY STEERING WIND UP TO 700 MB WILL MOVE THE STORMS SLOWLY TO THE WEST AND INTO THE VALLEY. WILL MAINTAIN A MENTION OF SHOWERS IN SOUTHERN SECTIONS THROUGH THE NIGHT. IN OTHER LOCATIONS...ONLY ISOLATED SHOWERS WILL BE FORECAST THROUGH MIDNIGHT. ON THURSDAY THE SURFACE HIGH OVER THE CENTRAL APPALACHIANS WILL SLIDE TO THE SOUTHEAST...OVER DELMARVA. THIS WILL PROVIDE A MORE SOUTHERLY FLOW...AND BETTER LOW LEVEL MOISTURE TO OUR SOUTH WILL ADVECT NORTHWARD. MODELS SHOW THIS MOISTURE AXIS MOVING INTO OUR PLATEAU COUNTIES IN THE AFTERNOON...SO EXPECT THAT THE CONVECTIVE ACTIVITY WILL SHIFT MORE TOWARD THE WESTERN PORTIONS OF THE AREA...WITH A NORTH-NORTHWEST STORM MOTION. WILL CARRY SCATTERED SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON IN THE SOUTH AND WEST...WITH JUST ISOLATED COVERAGE NORTH WHERE MOISTURE/INSTABILITY WILL LIKELY BE LESS. STAYED CLOSE TO GFS MOS/PERSISTENCE FOR TEMPS TONIGHT AND TOMORROW. .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...THURSDAY NIGHT AND FRIDAY...HIGH PRESSURE CONTINUES TO BE THE DOMINATE FEATURE OVER THE SOUTHERN APPALACHIAN REGION. AIR MASS WEAK TO MODERATELY UNSTABLE...AND WITH STRONG DAYTIME HEATING...COULD SEE ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP...MAINLY LATE AFTERNOON AND EVENING WITH BEST CHANCES OVER HIGHER TERRAIN. A COLD FRONT PUSHES THROUGH ON SATURDAY WHICH SHOULD BRING A BETTER CHANCE OF CONVECTION. A SECONDARY...WEAKER FRONT MOVES IN ON TUESDAY FOR ANOTHER CHANCE AT SHOWERS AND THUNDERSTORMS. GUIDANCE NUMBERS LOOK GOOD AND KEPT TEMPERATURES CLOSE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 90 69 89 69 / 30 30 20 30 30 KNOXVILLE AIRPORT, TN 68 89 68 88 67 / 30 20 20 20 30 OAK RIDGE, TN 67 90 68 88 68 / 20 20 20 20 40 TRI CITIES AIRPORT, TN 62 88 65 87 65 / 20 20 20 20 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/MJB
Hazardous weather outlook, Jun 11, 4:16 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 416 AM EDT WED JUN 11 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 416 AM EDT WED JUN 11 2008 /316 AM CDT WED JUN 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE EACH DAY...PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE WEATHER. GH
In the hours before
Special weather statement, Jun 11, 2:58 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 258 PM EDT WED JUN 11 2008 TNZ086-087-112000- NORTHWEST MONROE-SOUTHEAST MONROE- 258 PM EDT WED JUN 11 2008 ...STRONG THUNDERSTORMS WILL BE AFFECTING MONROE COUNTY... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MADISONVILLE...MOVING NORTHWEST AT 12 MPH. ANOTHER STRONG STORM WAS LOCATED OVER MOUNT VERNON. DIME SIZE HAIL IS EXPECTED WITH THESE STORMS. HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. DGS
Special weather statement, Jun 11, 3:08 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 308 PM EDT WED JUN 11 2008 TNZ040-112000- NORTHWEST COCKE- 308 PM EDT WED JUN 11 2008 ...A STRONG THUNDERSTORM WILL BE AFFECTING COCKE COUNTY... AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARROTTSVILLE...MOVING NORTHWEST AT 9 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:13 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Unicoi | 47 min |
| Jun 10, 8:23 PM EDT | Areal Flood Advisory | MRX | Bradley | 2 hr |
| Jun 11, 2:17 PM EDT | Areal Flood Advisory | MRX | Polk | 58 min |
| Jun 11, 3:23 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 37 min |
| Jun 11, 3:30 PM EDT | Areal Flood Advisory | MRX | Monroe | 2 hr |
| Jun 11, 3:48 PM EDT | Areal Flood Advisory | MRX | Cocke, Sevier | 117 min |
| Jun 11, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 30 min |
| Jun 11, 4:17 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 28 min |
| Jun 11, 4:18 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 32 min |
| Jun 11, 4:22 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 53 min |
| Jun 11, 4:46 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 29 min |
| Jun 11, 4:49 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 41 min |
| Jun 11, 4:57 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 48 min |
| Jun 11, 5:00 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 45 min |
| Jun 11, 5:47 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson, Knox | 43 min |
| Jun 11, 6:17 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock, Hawkins | 28 min |
| Jun 11, 6:30 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 30 min |
| Jun 11, 6:52 PM EDT | Severe Thunderstorm Warning | MRX | Scott, Wise | 23 min |
| Jun 11, 7:24 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.